MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXACE
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Congestive Heart Failure (1783)
Date of Event 05/13/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"serious injury" selected because patient had to go through a re-operation to correct the adverse event (endocarditis).Valve had been discarded by the hospital and is not available for investigation.Device history records for this valve were reviewed and found that the valve was built per specifications.
 
Event or Problem Description
This re-operation was observed when reviewing implant registration information in the tracking system database.On-x investigated and obtained the operative report for the re-operation.Per the op report, the patient had endocarditis (severe aortic insufficiency and paravalvular leak, secondary to endocarditis), 5 days post-operatively.The valve had dehisced (from sewing ring-to-tissue connection).Acute congestive heart failure, and acquired coagulopathy.Re-do aortic valve replacement (avr) was performed with an onxace-23 , s/n (b)(4).Post-op, patient transferred to icu in stable condition.Tee at end of case showed excellent valve function with minimal gradient.Endocarditis is an expected adverse event, defined in the aats/sts guidelines as valve-related and reportable, therefore this is being reported.It is among several other adverse events possible for heart valve patients as listed in section 5 of the ifu.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5564710
Report Number1649833-2016-70022
Device Sequence Number394936
Product Code DYE
UDI-Device Identifier00851788001440
UDI-Public00851788001440
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/01/2019
Device Model NumberONXACE
Device Catalogue NumberONXACE-19
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2016
Initial Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR